advertisement
Question
Posted by: Depressed | 2008/01/02

Weight Gain due to Antidepressants

I have been on Serlife (50mg) for nearly 10 months now and I have gained 10 kilograms which is adding to my depression!

I eat healthy diet and I work out for 30 minutes 5 days per week but I am still gaining weight slowly (averaging 1 kilo per month)and it is very disheartening when you work out so hard and try to eat right and you still gain weight!!

I have heard that it is the tablets that can make you gain. Is there anyway to lose weight whilst on these tablets or do I have to change the medication?

Please help!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Weight gain is a possible side-effect of a number of antidepressants ( and, indeed, of Depression itself ). It would be wise to discuss this with your own shrink / doc who prescribed this medication, as you may not experience this problem with alternative ADs. Also ask about the avilability of CBT counselling / therapy, which is very effective and without side-effects !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Yollie | 2008/09/09

I use Prozac, limicton and welbutren and gaining weight. How do I fix this please?

Reply to Yollie
Posted by: Ginni | 2008/06/26

which antidepressants cause weight gain?

Reply to Ginni
Posted by: Anti | 2008/01/02

Antidepres are like that ,i sued to weigh more than 90kg but once you stop you will loose weight more rapidly.i tried all sorts of weight progammes none worked.2 months after i stopped i lost a lot that scares lots of my friends so don't stress

Reply to Anti

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement